Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 16, 2014, 3:15 PM CST for 5 parishes in Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2014, 3:15 PM CST (21:15 UTC)
- Expired
- Nov 16, 2014, 4:00 PM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 2:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 624 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS54 KLIX 162115
SVRLIX
LAC033-037-047-077-121-162200-
/O.NEW.KLIX.SV.W.0079.141116T2115Z-141116T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST SUN NOV 16 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
EXTREME SOUTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST
LOUISIANA...
NORTHWESTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
NORTHERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 400 PM CST
* AT 313 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED 8
MILES SOUTHWEST OF LOTTIE...OR NEAR KROTZ SPRINGS...AND MOVING
EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIVONIA...MARINGOUIN AND ERWINVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA.
&&
LAT...LON 3052 9174 3056 9175 3068 9137 3069 9134
3067 9134 3065 9131 3070 9132 3073 9123
3049 9115 3039 9163 3047 9168 3049 9171
3049 9175 3051 9176
TIME...MOT...LOC 2115Z 252DEG 27KT 3047 9170
$$
TD1 follow-up statement
853
WWUS54 KLIX 162154
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CST SUN NOV 16 2014
LAC033-037-162203-
/O.CAN.KLIX.SV.W.0079.000000T0000Z-141116T2200Z/
EAST FELICIANA LA-EAST BATON ROUGE LA-
354 PM CST SUN NOV 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST BATON ROUGE AND EAST
FELICIANA PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA.
LAT...LON 3060 9162 3065 9147 3069 9134 3066 9133
3065 9130 3054 9136 3042 9164 3047 9167
3050 9173
TIME...MOT...LOC 2153Z 249DEG 27KT 3064 9136 3050 9164
$$
LAC047-077-121-162200-
/O.CON.KLIX.SV.W.0079.000000T0000Z-141116T2200Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-IBERVILLE LA-
354 PM CST SUN NOV 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR IBERVILLE...POINTE COUPEE AND WEST BATON ROUGE PARISHES...
AT 351 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 8 MILES NORTH OF ERWINVILLE TO LOTTIE...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NEW ROADS TO 6 MILES
SOUTHEAST OF KROTZ SPRINGS...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARINGOUIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 1000 PM
CST. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
&&
LAT...LON 3060 9162 3065 9147 3069 9134 3066 9133
3065 9130 3054 9136 3042 9164 3047 9167
3050 9173
TIME...MOT...LOC 2153Z 249DEG 27KT 3064 9136 3050 9164
$$
TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 12:50 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 16, 12:50 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1250 PM CST SUN NOV 16 2014
.SOUNDING DISCUSSION...
18Z SOUNDING MORE UNSTABLE THAN THE 12Z FLIGHT AS EXPECTED.
PW WENT FROM 1.12 TO 1.47 INCHES. LI DOWN TO -0.5 WITH THE
0 TO 3 KM RELATIVE HELICITY INCREASED TO 402 MSQ/SSQ.
IMPRESSIVE LOW LEVEL JET WITH 40KT AT 1800FT. WINDS ARE
MIXING TO THE GROUND AND ALREADY GUSTING TO 32KT AT KMSY
AND 27KT AT KBTR. THIS WILL CONTINUE TO SPREAD NORTH TO
THE NORTHSHORE AND SW MS AHEAD OF THIS LINE OF STORMS. THE
TAKEAWAY IS WE ARE MORE UNSTABLE WITH THUNDERSTORMS THIS
AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE WEATHER PER SPC
AND WELL SUPPORTED BY THE 18Z SOUNDING. THE MAIN THREAT WILL
BE STRONG GUSTY WINDS OVER 60MPH AND A SLIGHT CHANCE OF
TORNADOES WITH THE STRONGER THUNDERSTORMS. STAY TUNED FOR
ANY WATCHES AND WARNINGS THIS AFTERNOON. KEG
&&
.PREV DISCUSSION... /ISSUED 1012 AM CST SUN NOV 16 2014/
UPDATE...
SHOWERS AND THUNDERSTORMS ARE ONGOING JUST OFF TO THE WEST OF THE
FORECAST AREA. HAVE UPDATED THE FORECAST TO SHOW THE INCREASE IN
TEMPERATURES AND DEWPOINTS. THE STORM PREDICTION CENTER STILL
MAINTAINS A SLIGHT RISK FOR SEVERE WEATHER OVER OUR FORECAST AREA.
THE LATEST HRRR SUGGEST THAT THE BULK OF THE THUNDERSTORMS SHOULD
START MOVING INTO THE AREA AFTER NOON IN THE WESTERN PORTIONS OF
THE FORECAST AREA. WE WILL HAVE TO WATCH STORM DEVELOPMENT THIS
AFTERNOON AS THE ATMOSPHERE IS BECOMING MORE UNSTABLE AHEAD OF THE
FRONT. THIS WILL ONLY ADD TO CONVECTIVE STRENGTH LATER THIS
AFTERNOON. 13/MH
PREV DISCUSSION... /ISSUED 732 AM CST SUN NOV 16 2014/
SOUNDING DISCUSSION...
MUCH DIFFERENT LOOKING SOUNDING THAN THIS TIME YESTERDAY. SOUTHERLY
FLOW MEASURED FROM THE SFC TO 6800FT THEN SSW FLOW THROUGH MUCH OF
THE ATMO. MOISTURE EVIDENT FROM THE SFC TO 10500FEET WITH A DRY
LATER ABOVE THROUGH 33KFT WHERE SOME UPPER LEVEL MOISTURE WAS
MEASURED. PW UP TO 1.12 INCHES WITH THIS SOUNDING. SEVERE PARAMETERS
NOT THERE YET...HOWEVER THIS SNAP SHOT OF THE ATMO WILL MODIFY THROUGH
THE DAY AND BECOME RIPE FOR SOME THUNDERSTORMS WITH A SLIGHT CHANCE
OF SEVERE WEATHER.
PREV DISCUSSION... /ISSUED 420 AM CST SUN NOV 16 2014/
SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED AN INVERTED TROUGH FROM TEXAS COAST
TO CENTRAL MISSISSIPPI AND A LOW OVER CENTRAL TEXAS. PRECIPITABLE
WATER PLOTS ON A PLANER VIEW REVEALED A SURGE OF MOISTURE WITH
VALUES AROUND 1.25 INCHES ALONG THE CENTRAL TEXAS COAST AT 00Z.
SURFACE DEWPOINT READINGS RANGE FROM THE UPPER 40S ACROSS SOUTH
MISSISSIPPI TO THE MID 50S ALONG THE LOUISIANA COAST. MANY POINTS
HAVE SEEN THEIR MORNING LOWS AND TEMPS CONTINUE TO RISE BEFORE
SUNSET. UPPER AIR ANALYSIS SHOWED A SOUTHWESTERLY FLOW OVER THE
SOUTHERN TIER CONUS AND A POSITIVELY TILTED TROUGH FROM THE
MINNESOTA TO THE GREAT BASIN. ISOTACH ANALYSIS AT 250MB SHOWED A
JET MAX AROUND 140 KNOTS ON THE BACK SIDE OF THE WAVE...FROM
NORTHERN CALIFORNIA TO NORTHERN NEW MEXICO. WATER VAPOR IMAGERY
SHOWED DARKENING OR VIGOROUS DISTURBANCE ASSOCIATED WITH THE JET
MAX OVER SOUTHERN NEVADA AND ANOTHER DISTURBANCE OVER WESTERN
MONTANA. REGIONAL RADARS CONTINUE TO SHOW AN INCREASE IN COVERAGE
OF SHOWERS FROM NORTH MISSISSIPPI TO NORTH LOUISIANA TO SOUTHEAST
TEXAS.
DISCUSSION...
SURFACE INVERTED TROUGH WILL SLOWLY EVOLVE INTO A LOW OVER
SOUTHWEST MISSISSIPPI/CENTRAL LOUISIANA. SURFACE DEWPOINT WILL
INCREASE INTO THE 60S AND POOL ALONG TO THE TROUGH AXIS TODAY AND
PLACING MOST OF THE FORECAST AREA IN THE WARM SECTOR. SURFACE
WINDS WILL BECOME SOUTHERLY TODAY. THE APPROACHING UPPER LEVEL
TROUGH WILL MAINTAIN A SOUTHWEST FLOW OF 50 TO 60 KNOTS 500 TO
200MB OVER FORECAST AREA. VEERING WINDS WINDS TODAY SHOW INCREASE
OF LL HELICITY VALUES 300 TO 500 M/S ACROSS THE NORTH HALF OF
FORECAST AREA...ACCORDING TO GFS. HOWEVER...MEANINGFUL CAPE VALUES
RANGE FROM 100 TO 700J/KG ACROSS SOUTH MISSISSIPPI AND EAST
CENTRAL LOUISIANA THIS AFTERNOON THROUGH THIS EVENING. AT THE SAME
TIME...PW VALUES WILL POOL ALONG THE FRONTAL BOUNDARY AND AHEAD OF
THE MAIN TROUGH WITH VALUES UP TO 1.75 INCHES. WIDESPREAD SHOWERS
AND EMBEDDED TS WILL DEVELOP OVER THE NORTHWEST ZONES THIS
AFTERNOON AND SLOW MOVE EAST THIS EVENING AND OVERNIGHT. AS A
RESULT...WILL MAINTAIN CATEGORICAL RAIN CHANCES WITH THIS SYSTEM
PRODUCING PRODUCING 1 TO 2 INCREASE ACROSS THE FORECAST AREA THIS
AFTERNOON AND TONIGHT. MANY AREAS ARE EXTREMELY DRY AND SHOULD
HANDLE THE HEAVY RAINFALL.
EXPECTING THE TROUGH TO PUSH THE MOISTURE THROUGH BY MONDAY
MORNING. THE SECOND SURGE ASSOCIATED WITH THE DISTURBANCE UP NORTH WILL
ARRIVE MONDAY AND SCOUR OUR THE REMAINING MOISTURE AND CLOUD
COVER. STRONG COLD AIR ADVECTION WILL ALLOW TEMPS DIVE AGAIN AND
POSSIBLY PUSH PARTS OF SOUTHWEST MISSISSIPPI TO A HARD FREEZE
TUESDAY AND SOUTH SHORE TO A NEAR FREEZE. SOME MODERATION WILL
OCCUR BY THURSDAY FOLLOWED BY ANOTHER SYSTEM BRINGING A CHANCE OF
RAIN FRIDAY AND NEXT WEEKEND. INSTABILITY MAY LAG TIL SATURDAY SO
WILL THUNDER UNTIL THE WEEKEND.
AVIATION...
CONDITIONS WILL GRADUALLY DETERIORATE TODAY AS A COLD FRONT
APPROACHES THE AREA. MVFR CIGS ARE EXPECTED TO SET IN DURING THE
LATE MORNING OR EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL MOVE
INTO THE AREA THIS AFTERNOON AND WILL REMAIN IN THE AREA THROUGH
TONIGHT. WINDS WILL BE ELEVATED OUT OF THE SOUTH TODAY AND WILL
SHIFT TO THE NORTHWEST LATE TONIGHT BEHIND THE COLD FRONT.
MARINE...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
TONIGHT. INCREASED ONSHORE FLOW WILL DEVELOP IN ADVANCE OF THIS
LOW...AND EXERCISE CAUTION HEADLINES HAVE BEEN HOISTED FOR ALL
COASTAL WATERS TODAY WITH SMALL CRAFT ADVISORIES TAKING EFFECT
TONIGHT. A STRONG FRONTAL BOUNDARY WILL SHIFT WINDS TO THE NORTHWEST
AND NORTH ON MONDAY AND WILL STRENGTHEN INTO THE 25 TO 30 KNOT
RANGE. FREQUENT STRONGER GUSTS MAY STILL NECESSITATE A GALE WATCH OR
WARNING OVER THE OPEN GULF WATERS...ESPECIALLY MONDAY NIGHT. THE
PRESSURE GRADIENT WILL BEGIN TO RELAX ON TUESDAY WITH CONDITIONS
GRADUALLY IMPROVING AS HIGH PRESSURE SETTLES OVER THE AREA.
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
MONITORING POTENTIAL FOR ISOLATED SEVERE WEATHER THIS
AFTERNOON THROUGH TONIGHT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 40 47 23 44 / 100 30 10 0
BTR 40 49 23 47 / 100 30 10 0
ASD 45 52 25 47 / 100 40 10 0
MSY 47 51 32 47 / 100 40 10 0
GPT 48 53 27 47 / 100 40 10 0
PQL 50 54 26 47 / 100 40 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 PM TUESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 PM TUESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Nov 16, 11:57 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1157 AM CST SUN NOV 16 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-170600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1157 AM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE REGION AS SCATTERED TO NUMEROUS THUNDERSTORMS IMPACT THE AREA ALONG AND AHEAD OF A COLD FRONT. TIMING WILL BE FROM THE MID AFTERNOON THROUGH THIS EVENING. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. HOWEVER...ONE OR TWO TORNADOES WILL ALSO BE POSSIBLE. STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL RESULT IN HAZARDOUS CONDITIONS OVER THE COASTAL WATERS TODAY AND TONIGHT. EXERCISE CAUTION HEADLINES ARE IN EFFECT TODAY FOR ALL OF THE COASTAL WATERS WITH SMALL CRAFT ADVISORIES TAKING EFFECT TONIGHT FOR THE OPEN GULF WATERS. REFER TO THE LATEST MARINE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOLLOWING THE COLD FRONT...STRONG WINDS AND ROUGH SEAS WILL CONTINUE TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL WATERS MONDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT MONDAY THROUGH TUESDAY. OCCASIONAL GALE FORCE GUSTS WILL BE POSSIBLE...ESPECIALLY OVER THE OPEN WATERS MONDAY NIGHT. IF GUSTS BECOME MORE FREQUENT...A GALE WARNING MAY BE NECESSARY. ANOTHER ROUND OF BELOW FREEZING TEMPERATURES IS EXPECTED ACROSS MUCH OF THE AREA MONDAY AND TUESDAY NIGHTS. A MODERATE FREEZE WILL BE POSSIBLE FOR AREAS NORTH AND WEST OF THE TIDAL LAKES EACH NIGHT...AND A FEW OF THE COLDER NORTHERN LOCATIONS COULD EXPERIENCE A HARD FREEZE. FOR AREAS SOUTHWEST AND SOUTH OF THE TIDAL LAKES...A LIGHT FREEZE WILL BE POSSIBLE MONDAY NIGHT... MAINLY OUTSIDE OF URBAN AREAS AND AWAY FROM THE COAST. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Special weather statement, Nov 16, 11:02 AM CST, 4 hours 13 minutes before
LAZ034-035-MSZ068-161800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 AM CST SUN NOV 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WILKINSON COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH...
AT 1058 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR SIMMESPORT...OR ABOUT 8 MILES
NORTHWEST OF LETTSWORTH...MOVING NORTHEAST AT 45 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LETTSWORTH...FORT ADAMS...WOODVILLE AND DOLOROSA
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3135 9118 3106 9120 3086 9182 3098 9181
3105 9173 3105 9166 3103 9164 3099 9165
3103 9157 3106 9157 3111 9163 3114 9163
3124 9156 3122 9152 3124 9149 3128 9150
3133 9147 3132 9142 3138 9127
TIME...MOT...LOC 1701Z 246DEG 37KT 3101 9178Special weather statement, Nov 16, 12:15 PM CST, 3 hours before
MSZ068-069-161915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1215 PM CST SUN NOV 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...
AT 1214 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES WEST OF LIBERTY...OR ABOUT 3
MILES SOUTH OF GLOSTER...MOVING NORTHEAST AT 40 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CROSBY...LIBERTY AND SMITHDALE
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3135 9083 3135 9056 3106 9057 3102 9115
3134 9104 3135 9102 3134 9100 3136 9098
3136 9095 3136 9084
TIME...MOT...LOC 1815Z 237DEG 35KT 3116 9100Special weather statement, Nov 16, 2:22 PM CST, 53 minutes before
LAZ034>036-047-162115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 PM CST SUN NOV 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST
BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...
WEST FELICIANA PARISH...
AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES EAST OF MELVILLE...OR ABOUT 6
MILES SOUTHWEST OF MORGANZA...MOVING NORTHEAST AT 35 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MORGANZA...BATCHELOR...NEW ROADS...ST. FRANCISVILLE...
WAKEFIELD AND SPILLMAN
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3100 9144 3100 9129 3071 9122 3070 9125
3067 9129 3061 9130 3049 9145 3049 9158
3050 9168 3081 9176
TIME...MOT...LOC 2021Z 221DEG 35KT 3068 9161The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:02 AM CST | Small Craft Advisory | LIX | 54 hr | |
| Nov 16, 1:47 PM CST | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 28 min |
| Nov 16, 2:22 PM CST | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 53 min |
| Nov 16, 4:03 PM CST | Special Weather Statement | LIX | West Baton Rouge | 42 min |
| Nov 16, 4:10 PM CST | Wind Advisory | LIX | Saint Bernard, Saint John the Baptist | 26 hr |
| Nov 16, 4:14 PM CST | Gale Warning | LIX | 38 hr | |
| Nov 16, 4:14 PM CST | Small Craft Advisory | LIX | 52 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.